MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP771D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? what was the size of the broken needle fragment? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? why was the lateral anastomosis re-done? please describe any medical/surgical intervention required for this suture event including dates and results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During the reinforcement of the anastomotic site after lateral anastomosis, it was found that the current tip was missing during needle insertion.Immediate search was conducted, but to no avail.The chief surgeon then decided to remove the anastomotic site and perform a lateral anastomosis again.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional information: h6.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? what was the size of the broken needle fragment? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? why was the lateral anastomosis re-done? please describe any medical/surgical intervention required for this suture event including dates and results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 additional information was requested, and the following was obtained: after investigation, the patient's age and gender were unknown, and the patient underwent surgery in (b)(6) hospital on (b)(6) 2024 (the specific patient's diagnosis and surgical name were unknown).The operator used the suture (vcp771d) for side-to-side anastomosis suturing reinforcement during the surgery.When inserting the needle, it was found that the needle tip was broken (the specific length of broken end was about 1 mm).The operator immediately searched for the broken needle but failed.Then the anastomosis was resected and side-to-side anastomosis was performed again.The subsequent surgery went smoothly.This event led to prolonged operation time (with specific prolonged time unknown and the second anastomosis).The patient was in stable condition currently.No subsequent adverse event report was received.

Brand Name
VCL+ VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21445835
Report Number2210968-2025-02012
Device Sequence Number20655614
Product Code GAM
UDI-Device Identifier10705031055452
UDI-Public(01)10705031055452(17)290630(10)102DTR
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP771D
Device Lot Number102DTR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer02/28/2025
03/28/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/05/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown